Pacific Journal of Mathematics

Convergence for Yamabe metrics of positive scalar curvature with integral bounds on curvature.

Kazuo Akutagawa

Article information

Pacific J. Math., Volume 175, Number 2 (1996), 307-335.

First available in Project Euclid: 6 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58E11: Critical metrics
Secondary: 53C21: Methods of Riemannian geometry, including PDE methods; curvature restrictions [See also 58J60]


Akutagawa, Kazuo. Convergence for Yamabe metrics of positive scalar curvature with integral bounds on curvature. Pacific J. Math. 175 (1996), no. 2, 307--335.

Export citation


  • [Ak] K. Akutagawa, Yamabe metrics of positive scalar curvature and conformally flat manifolds, Differential Geom. and Its AppL, 4 (1994), 239-258.
  • [Anl] M. Anderson, Ricci curvature bounds and Einstein metrics on compact manifolds, J. Amer. Math. Soc, 2 (1989), 455-490.
  • [An2] M. Anderson, Convergence and rigidity of manifolds under Ricci curvature bounds, In- vent. Math., 102 (1990), 429-445.
  • [An3] M. Anderson, Degeneration of metrics with bounded curvature and applications to critical metrics of Riemannian functionals, Differential Geometry (ed. R. Greene and S.-T. Yau), Proc. Sympos. in Pure Math., A.M.S., 54(3) (1993), 53-79.
  • [AC1] M. Anderson and J. Cheeger, Diffeomorphism finiteness for manifolds with Ricci curvature and U1^2 -norm of curvature bounded, Geometric and Functional Analysis, 1 (1991), 231-252.
  • [AC2] M. Anderson and J. Cheeger, Ca-compactness for manifolds with Ricci curvature and injectivity radius bounded below, J. Differential Geom., 35 (1992), 265-281.
  • [Aul] T. Aubin, Equations differentielles non lineaires et probleme de Yamabe concernant la courbure scalaire, J. Math, pures et appl., 55 (1976), 269-296.
  • [Au2] T. Aubin, Nonlinear analysis on manifolds.Monge-Ampere qeuations, Springer- Verlag, New York, 1982.
  • [B] S. Bando, Bubbling out of Einstein manifolds; correction and addition, Thoku Math. J., 42 (1990), 205-216,587-588.
  • [BKN] S. Bando, A. Kasue and H. Nakajima, On a construction of coordinates at infinity on manifolds with fast curvature decay and maximal volume growth, Invent. Math., 97 (1989), 313-349.
  • [BC] R. Bishop and R. Crittenden, Geometry of Manifolds, Academic Press, New York, 1964.
  • [CGT] J. Cheeger, M. Gromov and M. Taylor, Finite propagation speed, kernel estimates for functions of the Laplace operator, and the geometry of complete Riemannian manifolds, J. Differential Geom., 17 (1982), 15-53.
  • [CH] E. Calabi and P. Hartman, On the smoothness of isometries, Duke Math. J., 37 (1970), 741-750.
  • [DK] D. Deturck and J. Kazdan, Some regularity theorems in Riemannian geometry, Ann. Sci. Ecole Norm. Sup., 14(4) (1981), 249-260.
  • [F] K. Fukaya, Hausdorff convergence of Riemannian manifolds and its application^ Recent Topics in Differential and Analytic Geometry (ed. by T. Ochiai), Advanced Studies in Pure Math., Kinokuniya, Tokyo, 18-1 (1990), 148-238.
  • [Gal] L.Z. Gao, Convergence of Riemannian manifolds; Ricci and U112-curvature pinch- ing, J. Differential Geom., 32 (1990), 349-381.
  • [Ga2] L.Z. Gao, Ln/2-curvaturepinching, J. Differential Geom., 32 (1990), 713-774.
  • [Gi] M. Giaquinta, Multiple integralsin the calculusof variations and nonlinearelliptic systems, Annals of Math. Studies, Princeton, 105 (1983).
  • [GT] D. Gilbarg and N.S. Trudinger, Elliptic Partial Differential Equations ofSecond Order, 2nd ed., Springer-Verlag, Berlin-Heidelberg-New York, 1983.
  • [GW] R. Greene and H. Wu, Lipschitz convergence of Riemannian manifolds, Pacific J. Math., 131 (1988),119-141.
  • [Gr] M. Gromov, Structures metriques pour les varietes riemanniennes, Redige par J. Lafontaine et P. Pansu, Textes Math., Cedic/Fernand Nathan, Paris, 1 (1981).
  • [GL] M. Gromov and H.B. Lawson, Positive scalar curvature and the Dirac operator on complete Riemannian manifolds,Publ. Math. IHES, 58 (1983),295-408.
  • [I] H. Izeki, On the decompositionof conformally flat manifolds, J. Math. Soc, Japan, 45 (1993),105-119.
  • [J] J. Jost, Harmonic Mappings between Riemannian Manifolds,Proc. Centre Math. Analysis, vol. 4, Australian National University Press, Canberra, 4 (1984).
  • [Ka] A. Kasue, A convergencetheorem for Riemannian manifolds and someapplications, Nagoya Math. J., 114 (1989), 21-51.
  • [KK] A. Kasueand H.Kumura, Spectralconvergenceof Riemannian manifoldsll, Thoku Math. J., 48 (1996),71-120.
  • [Kl] O. Kobayashi, Scalar curvature of a metric with unit volume, Math. Ann., 279 (1987), 253-265.
  • [K2] O. Kobayashi, On the Yamabe problem,Seminar on Math. Sci., Dept. Math. Keio Univ., 16 (1990) (in Japanese).
  • [Ku] N. Kuiper, On conformally flat manifolds in the large,Ann. Math., 50 (1949), 916-924.
  • [LP] J. Lee and T. Parker, The Yamabe problem, Bull. Amer. Math. Soc, 17 (1987), 37-91.
  • [N] H. Nakajima, Hausdorff convergence of Einstein 4-manifolds, J. Fac. Sci. Univ. Tokyo, 35 (1988),411-424.
  • [O] M. Obata, Theconjectures on conformal transformations of Riemannianmanifolds, J. Differential Geom., 6 (1971),247-258.
  • [P] S. Peters, Convergenceof Riemannian manifolds, Compositio Math., 62 (1987) 3-16.
  • [SU] J. Sacks and K. Uhlenbeck, Theexistence of minimal immersions of2-spheres,Ann. Math., 113 (1981), 1-24.
  • [SI] R. Schoen, Conformal deformation of a Riemannian metric to constant scalarcur- vature,J. Differential Geom., 20 (1984),479-495.
  • [S2] R. Schoen, Analytic aspects of the harmonic map problem, Seminar on Nonlinear Par- tial Differential Equations (ed. S.S. Chern), Springer-Verlag, New York, (1985), 321-358.
  • [S3] R. Schoen, Variationaltheoryfor the total scalar curvaturefunctional for Riemannian metrics and related topics, Lecture Notes in Math., Springer-Verlag, New York, 1365 (1989),120-154.
  • [SYl] R. Schoen and S.-T. Yau, On the structure of manifolds with positive scalar curva- ture, Manuscripta Math., 28 (1979),159-183.
  • [SY2] R. Schoen and S.-T. Yau, Conformally flat manifolds, Kleinian groups and scalar curvature,Invent.
  • [T] N.S. Trudinger, Remarks concerning the conformal deformation of Riemannian structures on compact manifolds, Ann. Scuola Norm. Sup. Pisa, 22(3) (1968), 265-274.
  • [Ym] H. Yamabe, On a deformation of Riemannian structures on compact manifolds, Osaka Math. J., 12 (1960), 21-37.
  • [Ynl] D. Yang, Existence and regularityof energy-minimizing Riemannian metrics, Inter. Math. Research Notices, 2 (1991), 7-13.
  • [Yn2] D. Yang, Lp pinching and compactnesstheoremsfor compactRiemannian manifolds, Forum Math., 4 (1992), 323-333.
  • [Yn3] D. Yang, Convergence of Riemannian manifolds with integral bounds on curvatureI, II, Ann. Sci. Ecole Norm. Sup., 25(4) (1992), 77-105, 179-199.
  • [LI] C. LeBrun, Einstein Metrics and Mostow Rigidity, Math. Res. Letts., 2 (1995), 1-8.
  • [L2] C. LeBrun, Yamabe Constants and the Perturbed Seiberg-Witten Equations, preprint.